MAUDE Adverse Event Report: NEWPORT MEDICAL INSTRUMENT, INC. HT70 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

NEWPORT MEDICAL INSTRUMENT, INC. HT70 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number HT70M-JP-NA
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a patient information and section e initial reporter cannot be provided due to japanese privacy regulations.Section e: japan medtronic personnel reported the event to manufacturer on behalf of the customer.H3: it was reported that while in use on a patient, the ht70 ventilator generated a continuous alarm and ventilation stopped.It was also reported that the unit had no display on the screen and the unit could not be restarted.Review of the ventilator logs confirmed reported ventilator shutdown.The ventilator was not made available to medtronic for evaluation.The third party service provider tkb (tokibo) had evaluated the unit and found that when the power was turned on, an alarm and system error occurred.After turning the power off and restarting, the device started up, but when the power pack battery was removed, it shut down.The main control board was found to be faulty.During observation the main control board had a damaged capacitor.Tkb replaced the main control board for the problem.With the information available, the cause of the event was isolated to a potential fault in the control board.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that while in use on a patient, the ht70 ventilator generated a continuous alarm and ventilation stopped.It was also reported that the unit had no display on the screen and the unit could not be restarted.The patient was removed from the ventilator and was manually ventilated via an ambu bag without injury.Review of the ventilator logs confirmed reported ventilator shutdown.
 
Additional Manufacturer Narrative
Section h6 evaluation code method (annex b) additional code added due to video received.H3: it was reported that while in use on a patient, the ht70 ventilator generated a continuous alarm and ventilation stopped.It was also reported that the unit had no display on the screen and the unit could not be restarted.Review of the ventilator logs confirmed reported ventilator shutdown.The ventilator was not made available to medtronic for evaluation.The third party service provider tkb (tokibo) had evaluated the unit and found that when the power was turned on, an alarm and system error occurred.After turning the power off and restarting, the device started up, but when the power pack battery was removed, it shut down.The main control board was found to be faulty.During observation the main control board was damaged.Tkb replaced the main control board for the problem.One video file review was performed and could not confirm stopped ventilation from the image.But found a system error message.The system alarm was observed after power up indicating that either the system was improperly shut down on the previous use or there is an issue with the device.With the information available, the cause of the event was isolated to a potential fault in the main control board.The event is included in a data monitoring plan.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Section d9 updated due to part returned.Section h3 updated due to evaluation of returned part.Section h6 evaluation method (annex b) and result (annex c), additional codes added due to analysis of returned part.Component code (annex g), removed g02005 and added g0201201.Section h3 device evaluation summary was updated due to analysis of returned part.It was reported that while in use on a patient, the ht70 ventilator generated a continuous alarm and ventilation stopped.It was also reported that the unit had no display on the screen and the unit could not be restarted.Review of the ventilator logs confirmed reported ventilator shutdown.The ventilator was not made available to medtronic for evaluation.The third-party service provider, tkb (tokibo) had evaluated the unit and determined that the main control board was faulty.One video file review was performed and could not confirm stopped ventilation from the image.But found a system error message.The system alarm was observed after power up indicating that either the system was improperly shut down on the previous use or there is an issue with the device which confirms the reported issue.One main control board was received to medtronic for analysis: visual inspection found c92 capacitor on the main control board was thermally damaged.If a failure of c92 capacitor on the main control board occurs while in use on a patient, the ventilator response would be a loss of ventilation (lov).The cause of the reported event was isolated to a faulty c92 capacitor on the main control board.There is an existing internal investigation regarding the capacitor.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
HT70 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
NEWPORT MEDICAL INSTRUMENT, INC.
1620 sunflower ave
costa mesa CA 92626
Manufacturer (Section G)
NEWPORT MEDICAL INSTRUMENT, INC.
1620 sunflower ave
costa mesa CA 92626
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key23316553
Report Number2023050-2025-00041
Device Sequence Number5802373
Product Code CBK
UDI-Device Identifier10884521542075
UDI-Public(01)10884521542075(11)140321
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K111146
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHT70M-JP-NA
Device Catalogue NumberHT70M-JP-NA
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2025
Supplement Date Received by Manufacturer11/03/2025
03/23/2026
Initial Report FDA Received Date10/16/2025
Supplement Report FDA Received Date11/07/2025
03/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/21/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown